Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 35, NWS Medford, OR
NWS Medford, OR issued this gale warning at May 29, 2016, 3:51 PM PDT. It took effect at May 30, 2016, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2016, 3:51 PM PDT (22:51 UTC)
- In effect from
- May 30, 2016, 11:00 AM PDT
- Expired
- May 30, 2016, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
824 WHUS76 KMFR 292251 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 PM PDT SUN MAY 29 2016 ...STRONG NORTH WINDS AND STEEP TO VERY STEEP SEAS EXPECTED THROUGH MONDAY EVENING... .GUSTY NORTH WINDS AND STEEP TO VERY STEEP SEAS WILL TREND STRONGER INTO MONDAY EVENING. WINDS ARE FORECAST TO BE STRONGEST IN THE OUTER WATERS SOUTH OF CAPE BLANCO WHERE THEY WILL APPROACH GALE FORCE THIS EVENING THEN REACH GALE FORCE ON MONDAY. PZZ376-301200- /O.CON.KMFR.SE.W.0043.000000T0000Z-160530T0600Z/ /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ /O.UPG.KMFR.SE.A.0005.160530T2100Z-160531T0600Z/ /O.NEW.KMFR.SE.W.0044.160530T1800Z-160531T0600Z/ /O.NEW.KMFR.GL.W.0035.160530T1800Z-160531T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 351 PM PDT SUN MAY 29 2016 ...HAZARDOUS SEAS WARNING THROUGH 11 PM PDT THIS EVENING AND 11 AM TO 11 PM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...SMALL CRAFT ADVISORY THROUGH 11 PM PDT MONDAY... * WINDS...NORTH WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THROUGH MONDAY MORNING THEN GALES AT 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ON MONDAY AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS AT 6 TO 10 FEET INTO MONDAY MORNING THEN PEAKING AT 8 TO 11 FEET EARLY MONDAY EVENING. * AREAS AFFECTED AND TIMING...STRONG WINDS AND VERY STEEP HAZARDOUS SEAS ARE EXPECTED BETWEEN 10 NM AND 30 NM FROM SHORE SOUTH OF CAPE BLANCO THROUGH MONDAY EVENING WITH THE STRONGEST CONDITIONS SOUTH OF GOLD BEACH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER ALL OTHER AREAS AND MAY PERSIST BEYOND MONDAY NIGHT INTO WEDNESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-301200- /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 351 PM PDT SUN MAY 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WINDS...NORTH WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS THROUGH MONDAY EVENING...APPROACHING GALE FORCE WITH OCCASIONAL GUSTS TO 40 KT IN THE OUTER PORTION BEYOND 5 NM FROM SHORE THIS EVENING AND MONDAY AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS AT 5 TO 8 FEET INTO MONDAY MORNING THEN PEAKING AT 6 TO 10 FEET MONDAY EVENING. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED BETWEEN 5 NM AND 10 NM FROM SHORE... ESPECIALLY SOUTH OF GOLD BEACH THIS EVENING AND MONDAY AFTERNOON AND EVENING. IN THE OUTER WATERS NORTH OF CAPE BLANCO...HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY EXTEND BEYOND MONDAY EVENING INTO TUESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
5 follow-up statements
160 WHUS76 KMFR 300610 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1110 PM PDT SUN MAY 29 2016 ...STRONG NORTH WINDS AND STEEP TO VERY STEEP SEAS EXPECTED THROUGH MONDAY EVENING... .GUSTY NORTH WINDS AND STEEP TO VERY STEEP SEAS WILL TREND STRONGER INTO MONDAY EVENING. WINDS ARE FORECAST TO BE STRONGEST IN THE OUTER WATERS SOUTH OF CAPE BLANCO WHERE THEY WILL APPROACH GALE FORCE THIS EVENING THEN REACH GALE FORCE ON MONDAY. PZZ376-301915- /O.EXP.KMFR.SE.W.0043.000000T0000Z-160530T0600Z/ /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ /O.CON.KMFR.GL.W.0035.160530T1800Z-160531T0600Z/ /O.CON.KMFR.SE.W.0044.160530T1800Z-160531T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1110 PM PDT SUN MAY 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... * WINDS...NORTH WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THROUGH MONDAY MORNING...THEN INCREASING TO GALES 35 KNOTS WITH GUSTS TO 45 KNOTS ON MONDAY AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS AT 6 TO 10 FEET INTO MONDAY MORNING THEN PEAKING AT 8 TO 11 FEET EARLY MONDAY EVENING. * AREAS AFFECTED AND TIMING...STRONG WINDS AND VERY STEEP HAZARDOUS SEAS ARE EXPECTED BETWEEN 10 NM AND 30 NM FROM SHORE SOUTH OF CAPE BLANCO THROUGH MONDAY EVENING WITH THE STRONGEST CONDITIONS SOUTH OF GOLD BEACH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER ALL OTHER AREAS AND MAY PERSIST BEYOND MONDAY NIGHT INTO WEDNESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-301915- /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1110 PM PDT SUN MAY 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WINDS...NORTH WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS THROUGH MONDAY EVENING...APPROACHING GALE FORCE WITH OCCASIONAL GUSTS TO 40 KT IN THE OUTER PORTION BEYOND 5 NM FROM SHORE THIS EVENING AND MONDAY AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS AT 5 TO 8 FEET INTO MONDAY MORNING THEN PEAKING AT 6 TO 10 FEET MONDAY EVENING. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED BETWEEN 5 NM AND 10 NM FROM SHORE... ESPECIALLY SOUTH OF GOLD BEACH THIS EVENING AND MONDAY AFTERNOON AND EVENING. IN THE OUTER WATERS NORTH OF CAPE BLANCO... HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY EXTEND BEYOND MONDAY EVENING INTO TUESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
948 WHUS76 KMFR 301337 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 637 AM PDT MON MAY 30 2016 ...STRONG NORTH WINDS AND STEEP TO VERY STEEP SEAS EXPECTED THROUGH THIS EVENING... .GUSTY NORTH WINDS AND STEEP TO VERY STEEP SEAS WILL TREND STRONGER INTO THIS EVENING. WINDS ARE FORECAST TO BE STRONGEST IN THE OUTER WATERS SOUTH OF CAPE BLANCO WHERE THEY WILL APPROACH GALE FORCE AGAIN LATE THIS AFTERNOON THROUGH EARLY EVENING. PZZ376-310245- /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ /O.CON.KMFR.GL.W.0035.160530T1800Z-160531T0600Z/ /O.CON.KMFR.SE.W.0044.160530T1800Z-160531T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 637 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...NORTH WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THIS MORNING...THEN INCREASING TO GALES 35 KNOTS WITH GUSTS TO 45 KNOTS ON THIS AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS RISING AT 8 TO 11 FEET EARLY THIS EVENING. * AREAS AFFECTED AND TIMING...STRONG WINDS AND VERY STEEP HAZARDOUS SEAS ARE EXPECTED BETWEEN 10 NM AND 30 NM FROM SHORE SOUTH OF CAPE BLANCO WITH THE STRONGEST CONDITIONS SOUTH OF GOLD BEACH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER ALL OTHER AREAS AND MAY PERSIST BEYOND TONIGHT INTO WEDNESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-310245- /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 637 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS THROUGH THIS EVENING...APPROACHING GALE FORCE WITH OCCASIONAL GUSTS TO 40 KT IN THE OUTER PORTION BEYOND 5 NM FROM SHORE THIS AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS RISING TO 8 TO 10 FEET THIS EVENING. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED BETWEEN 5 NM AND 10 NM FROM SHORE... ESPECIALLY SOUTH OF GOLD BEACH. IN THE OUTER WATERS NORTH OF CAPE BLANCO...HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY EXTEND INTO TUESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
324 WHUS76 KMFR 301537 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 837 AM PDT MON MAY 30 2016 ...STRONG NORTH WINDS AND STEEP TO VERY STEEP SEAS EXPECTED THROUGH THIS EVENING... .GUSTY NORTH WINDS AND STEEP TO VERY STEEP SEAS WILL TREND STRONGER INTO THIS EVENING. WINDS ARE FORECAST TO BE STRONGEST IN THE OUTER WATERS SOUTH OF CAPE BLANCO WHERE THEY WILL BECOME GALE FORCE LATE THIS AFTERNOON AND THIS EARLY EVENING. PZZ376-310445- /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ /O.CON.KMFR.GL.W.0035.160530T1800Z-160531T0600Z/ /O.CON.KMFR.SE.W.0044.160530T1800Z-160531T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 837 AM PDT MON MAY 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THIS MORNING...THEN INCREASING TO GALES 35 KNOTS WITH GUSTS TO 45 KNOTS ON THIS AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS RISING AT 8 TO 11 FEET EARLY THIS EVENING. * AREAS AFFECTED AND TIMING...STRONG WINDS AND VERY STEEP HAZARDOUS SEAS ARE EXPECTED BETWEEN 10 NM AND 30 NM FROM SHORE SOUTH OF CAPE BLANCO WITH THE STRONGEST CONDITIONS SOUTH OF GOLD BEACH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER ALL OTHER AREAS AND MAY PERSIST BEYOND TONIGHT INTO WEDNESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-310445- /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 837 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH WINDS 15 TO 25 KT RISING TO 25 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS THIS AFTERNOON AND THIS EVENING. WIND MAY APPROACH GALE FORCE WITH OCCASIONAL GUSTS TO 40 KT IN THE WATERS SOUTH OF CAPE BLANCO BEYOND 5 NM FROM SHORE THIS AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS OF 6 FT RISING TO 8 TO 10 FEET LATE THIS AFTERNOON AND THIS EVENING. * AREAS AFFECTED AND TIMING...TODAY...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE...SOUTH OF CAPE BLANCO. HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY EXTEND INTO TUESDAY EVENING IN THE OUTER WATERS, BEYOND 10 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
970 WHUS76 KMFR 302304 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 404 PM PDT MON MAY 30 2016 ...STRONG NORTH WINDS AND STEEP TO VERY STEEP SEAS EXPECTED THROUGH THIS EVENING... .GUSTY NORTH WINDS AND STEEP TO VERY STEEP SEAS WILL REACH A PEAK THIS EVENING. WINDS ARE STRONGEST AND AT GALE FORCE IN THE OUTER WATERS SOUTH OF CAPE BLANCO. WINDS AND SEAS WILL TREND LOWER INTO THURSDAY BUT WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH TUESDAY EVENING AND POSSIBLY INTO WEDNESDAY EVENING. PZZ376-311215- /O.EXT.KMFR.SC.Y.0058.000000T0000Z-160601T0600Z/ /O.CON.KMFR.GL.W.0035.000000T0000Z-160531T0600Z/ /O.CON.KMFR.SE.W.0044.000000T0000Z-160531T0600Z/ /O.NEW.KMFR.SW.Y.0064.160531T0600Z-160601T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 404 PM PDT MON MAY 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM PDT THIS EVENING TO 11 PM PDT TUESDAY... * WINDS...NORTH WINDS 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS THIS EVENING...THEN 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THROUGH TUESDAY EVENING AND POSSIBLY REMAINING AT ADVISORY STRENGTH INTO WEDNESDAY EVENING. * SEAS...STEEP WIND DRIVEN SEAS AT 8 TO 11 FEET THIS EVENING THEN BECOMING 5 TO 8 FEET LATE TONIGHT THROUGH TUESDAY EVENING. SEAS MAY REMAIN STEEP INTO WEDNESDAY EVENING. * AREAS AFFECTED AND TIMING...STRONG WINDS AND VERY STEEP HAZARDOUS SEAS WILL CONTINUE THIS EVENING BETWEEN 10 NM AND 30 NM FROM SHORE SOUTH OF CAPE BLANCO WITH THE STRONGEST CONDITIONS SOUTH OF GOLD BEACH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-311215- /O.EXT.KMFR.SC.Y.0058.000000T0000Z-160601T0600Z/ /O.NEW.KMFR.SW.Y.0064.160531T0600Z-160601T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 404 PM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY... * WINDS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KNOTS THIS EVENING. WINDS WILL THEN PERSIST AT 15 TO 25 KNOTS INTO TUESDAY EVENING AND POSSIBLY INTO WEDNESDAY EVENING. * SEAS...STEEP WIND DRIVEN SEAS OF 5 TO 9 FEET THIS EVENING THEN BECOMING 3 TO 6 FEET LATE TONIGHT INTO TUESDAY EVENING. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-311215- /O.CON.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ /O.NEW.KMFR.SW.Y.0064.160531T0600Z-160601T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 404 PM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY EVENING... * WINDS...NORTH WINDS 15 TO 25 KT RISING TO 25 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS THIS AFTERNOON AND THIS EVENING. WIND MAY APPROACH GALE FORCE WITH OCCASIONAL GUSTS TO 40 KT IN THE WATERS SOUTH OF CAPE BLANCO BEYOND 5 NM FROM SHORE THIS AFTERNOON AND EVENING. * SEAS...STEEP WIND DRIVEN SEAS OF 5 TO 8 FEET THIS EVENING THEN BECOMING 3 TO 6 FEET LATE TONIGHT THROUGH TUESDAY EVENING. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
792 WHUS76 KMFR 310543 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1043 PM PDT MON MAY 30 2016 PZZ376-010000- /O.EXP.KMFR.GL.W.0035.000000T0000Z-160531T0600Z/ /O.EXP.KMFR.SE.W.0044.000000T0000Z-160531T0600Z/ /O.CON.KMFR.SC.Y.0058.000000T0000Z-160601T0600Z/ /O.CON.KMFR.SW.Y.0064.160531T0600Z-160601T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1043 PM PDT MON MAY 30 2016 ...GALE AND HAZARDOUS SEAS WARNINGS WILL EXPIRE AT 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT TUESDAY... * WINDS...NORTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT. * SEAS...STEEP WIND DRIVEN AT 5 TO 8 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED SOUTH OF GOLD BEACH DURING THE AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-010000- /O.EXP.KMFR.SC.Y.0058.000000T0000Z-160531T0600Z/ /O.CON.KMFR.SW.Y.0064.160531T0600Z-160601T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1043 PM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * SEAS...STEEP WIND DRIVEN 4 TO 6 FEET. * AREAS AFFECTED AND TIMING...THE STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-010000- /O.CON.KMFR.SC.Y.0058.000000T0000Z-160601T0600Z/ /O.CON.KMFR.SW.Y.0064.160531T0600Z-160601T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1043 PM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... * WINDS...NORTH 15 TO 25 KNOTS. * SEAS...STEEP WIND DRIVEN 4 TO 6 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 29, 2:27 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 29, 2:27 PM PDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Medford OR
227 PM PDT SUN MAY 29 2016
.DISCUSSION...
.Short Term...Tonight through Wednesday Night...As yesterday's
weak trough moves off to the east, upper level ridging is building
in over the forecast area and the thermal trough has started to
nudge toward us to the north. The result will be clearing skies and
warming temperatures persisting through nearly the entire short
term. By Tuesday and Wednesday, the steady warming will produce high
temperatures of 5 to 10 degrees above normal along the north coast
and up to 20 degrees above normal along the south coast and for all
areas inland. While the current forecast does not produce any triple
digit temperatures in the area, it would not be altogether out of
the question for some isolated areas to reach 100 degrees,
particularly in the western valleys of Siskiyou county, and perhaps
into the Rogue and Illinois valleys as well. There will be a slight
cooldown west of the Cascades on Wednesday as the thermal trough
shifts east, but the difference will be only barely noticeable for
most locations.
Despite the warm temperatures and mostly clear skies, there is the
possibility for some convection to develop Wednesday afternoon.
Model solutions are suggesting that enough moisture and instability
will be present over the Trinity, Siskiyou, and Cascade mountains to
perhaps produce some convection. There is the slightest hint of a
weak upper level shortwave crossing the area at some point
Wednesday, but the timing and location are different between each
individual model and each individual run, and this leaves some doubt
as to the possibility that such a lifting mechanism will be present
to get the process started. Therefore, confidence remains low, but
have kept the slight chance of thunder in the forecast, with some
modification of areal coverage to more coincide with the latest
model guidance. -BPN
.Long Term...Thursday through Sunday...Models continue to show a
broad upper level ridge over the region Thursday and Friday with
shortwave trough moving over the ridge well to the north. Models
then show agreement that the ridge will strengthen over the area
next weekend while a closed low well to the south gradually moves
inland into south central California coast. This pattern is
expected to bring continued warm temperatures to the area Thursday
and Friday with additional warming on Saturday. For Sunday, the
GFS and ECMWF models as well as the GEFS ensemble mean solution
show agreement with the closed upper low to the south gradually
shifting into the south central California coast. This pattern is
forecast to send southerly mid level moisture into the area as
well as shortwave activity. Daytime heating will provide plenty of
instability. So have leaned towards a chance to slight chance for
thunderstorms over inland areas on Sunday. Of note, the track of
this low will be the main factor in determining the chance for
thunderstorms over the area and model ensemble solutions continue
to show variability with how far south the low will be as it moves
into the California coast. Have leaned towards the mean solution
at this time. Also on Sunday, trended high temperatures slightly
lower due to the expected increase in clouds. /CC
&&
.Aviation...For the 29/18Z TAF cycle...Along the coast...MVFR
stratus deck north of Cape Blanco will remain in place through the
afternoon, gradually lifting to VFR by 21z. Guidance is showing the
deck lowering back down to IFR by this evening, before scattering
out around 10-12z as the flow turns offshore. Cigs may lower again
down to IFR temporarily during that time, but it's too late in the
TAF cycle to have confidence in the exact timing. Elsewhere, VFR
conditions will continue through the TAF period. /BR-y
&&
.Marine...Updated 725 AM PDT Sun 29 May 2016...Small craft
conditions will continue over portions of the southern waters due to
the presence of the thermal trough, which will strengthen again late
this afternoon and evening resulting in an increase in winds and
seas, especially from Cape Blanco south. Winds will increase further
across all the coastal waters on Monday. In the late afternoon and
evening, gusts could occasionally approach Gale, especially south of
Gold Beach beyond 10 nm from shore. Winds and seas are forecast to
lower on Tuesday. -CC
&&
.Fire Weather...Next week will be warm and dry with a rapid warming
from Tuesday onward. Confidence is high that the valleys W of the
Cascades will see high temperatures in the 95 to 100 degree range as
the thermal trough shifts inland and remains W of the Cascades on
Tuesday and Wednesday. Expect minimum RH for western valleys to be
in the mid teens with fair to poor recovery Tuesday night and
Wednesday night. The thermal trough is expected to shift east of the
Cascades Wednesday but onshore push will be confined mainly to
Douglas County of Oregon.
Around Wednesday we will have to contend with thunderstorm chances
as southerly flow aloft strengthens and allows more moisture and
instability to spread north. Right now we see only the higher
terrain such as the Cascades/Siskiyous, Marble Mountains, the
mountains of the Fremont-Winema Forest being the most likely area
to see lightning strikes. Confidence is not high on how much rain
these storms will produce. By Friday instability appears to be
shunted to central California and we have removed thunderstorm
chance from the forecast. Hot temperatures inland will continue into
the end of the week. /FB
&&
.MFR Watches/Warnings/Advisories...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Monday for
PZZ350-356-370-376.
Gale Warning from 11 AM to 11 PM PDT Monday for PZZ376.
Hazardous Seas Warning until 11 PM PDT this evening for PZZ376.
Hazardous Seas Warning from 11 AM to 11 PM PDT Monday for
PZZ376.
BPN/CC/BRy/FBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:51 PM PDT | Hazardous Seas Warning | MFR | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.